I am at a loss reading these reviews because my daughter has experienced more headaches than ever on it. She has vertigo, blurred vision and restlessness. She has experience fevers out of nowhere as well and when that happens she feels muscle weakness. After speaking to her neuro, they said we have to just stick with it and that's all very common... no one here is saying these are common side effects so I don't know what to think. It has been 2 months and while she is not having seizures anymore, she is getting migraines to the point where she can't stand up. We were told this medication treated both seizures and migraines so we are confused about what's going on.
I actually am taking 900 mg of Gabapentin 3Xs a day for seizures and migraine prevention. My seizures have decreased, but I do still have migraines and tension headaches, but not nearly as often. I was also told headaches were a side effect until the right dose is found. My headaches are getting better since my Gabapentin dosage was increased about 12 weeks ago. I've been told it may take time to find the sweet spot for me, but 900 mg 3Xs a day, is making things better. I started at 300, then 600, and finally 900. If things continue to progress, but my headaches are bothersome, my neuro has suggested that I take 1200 mgs at night (basically adding 300 mgs more a day). I may give that a try after Thanksgiving.
For breakthrough headaches/migraines, I have Fioricet and Norco, with Zofran for nausea.
When I was at lower doses of Gabapentin, my headaches were horrible, but as I titrated up, they've gotten fewer, less intense, easier to manage, and treatable with less medication.
So I have to say, I have definitely had my share of headaches since I started Gabapentin about a year ago. It's taken that long to find a happy spot for me.
I'm an engineer and in grad school at night, I can't afford to have my seizures or migraines out of control, Gabapentin has been good for me.
I hope this helps !!!
Yep. Every time I try taking Gabapentin I get a migraine and then increased migraines when I'm on it. I can't take it because of this.
Yes I am experiencing a specific and unremitting headache on neurontin 300 MG's x 2 a day. I won't be able to continue on it. I am depleting my imitrex trying to give it a fair shot, but this makes no sense. There are other meds to try.
I have been on 1800 mgs a day of Gaba. Yes, I experienced very bad headaches for about 8-10 days or so. I have degenerative disc disease in my lower back and neck.
I am retired Law Enforcement and have had multiple injuries during my 30 years. Gaba has replaced the 200 a month of 15 mgs Oxycontin. I'm seeing that Gaba has caused headaches with several people.
I guess some people may not be able to tolerate it.
Good luck. Pain can ruin your life and affect the whole family.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.